U.S. doctors online nowAsk doctors free
OK
A 28-year-old female asked:

Can adhd type symptoms and anxiety symptoms be a side effect of albuterol and qvar inhalers for asthma?

4 doctor answers9 doctors weighed in
Dr. Jay Bradley
Cornea, Cataract, & Refractive (LASIK & PRK) Surgery 20 years experience
Side effect: Your symptoms may be related to your asthma medications. Ask your doctor if you can consider other alternatives and see if your symptoms resolve.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Kevin Passer
37 years experience
Maybe: I do not know what adhd symptoms to which you are referring, but, inhalers for asthma have, as common side-effects-anxiety and jitteryness. In addition, having breathing problems can cause anxiety by a person feeling they are short of breath. I recommend you see a board certified pulmonologist for recommendations for other therapies for your asthma which are associated with fewer side-effects.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Rada Ivanov
Pulmonary Critical Care 33 years experience
Yes: Anxiety and attention deficits can be side effects of albuterol and frequent albuterol usage is a sign of uncontrolled asthma which can also give you the above symptoms. Get yourself checked!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Ernest Bordini
Clinical Psychology, Neuropsychology 34 years experience
These can mimic ADHD: Not an infrequent complaint. The big difference is that adhd persists long after the use of the inhalers stops, and should be evident before the inhalars.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 28, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.